Texas, 2008

Winter Weather in Texas, March 7, 2008

March 7, 2008 · NWS SHV · 18 events in 15 counties and zones

A stationary front which extended across northeast Texas and southwest Arkansas during the afternoon of March 6th separated much colder air across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas from a warm and humid airmass across the southern half of northeast Texas as well as northwest and north central Louisiana. The front began to advance southward…

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary front which extended across northeast Texas and southwest Arkansas during the afternoon of March 6th separated much colder air across the middle Red River valley of northeast Texas, southeast Oklahoma and southwest Arkansas from a warm and humid airmass across the southern half of northeast Texas as well as northwest and north central Louisiana. The front began to advance southward during the evening of March 6th allowing the colder airmass north of the front to spill southward during the overnight hours of March 6th and into the predawn hours of March 7th. A strong upper level storm system moved eastward from the Texas Hill country overnight with rain transitioning into a brief period of sleet followed by moderate to heavy snow at times across the region. Widespread one to three inches of snow was reported across the northern half of northeast Texas...southeast Oklahoma...southwest Arkansas as well as northwest and north central Louisiana late on March 6th and through the day on March 7th. Heavier snow amounts were reported across the foothills of the Ouachita Mountains in northern McCurtain County Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 7, 5:58 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 7, 5:58 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CST FRI MAR 7 2008

.DISCUSSION...

THANKS TO SURFACE LOW PRESSURE OVER SOUTH ALABAMA AND NORTHWEST
FLORIDA AND HIGH PRESSURE OVER WEST TEXAS SURFACE WINDS WILL BE
STRONG AND GUSTY TODAY ACROSS THE FOUR STATE REGION. WINDS WILL
NORTHERLY 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. ADD TO THE WINDS
THE RAIN MIXED WITH SNOW...AND THEN THE CHANGE OVER TO MAINLY
SNOW BY AFTERNOON OVER THE NORTHERN HALF...THE REGION WILL SEE A
COLD AND MISERABLE DAY. SNOW ACCUMULATIONS POSSIBLE IN LOWER
AMOUNTS FROM TRACE TO ONE HALF INCH ACROSS THE SOUTHEAST...ONE TO TWO
INCHES ALONG THE INTERSTATE 20 CORRIDOR...2 TO 3 FOR THE AREA BETWEEN
THE INTERSTATE 20 AND INTERSTATE 30 CORRIDOR...AND AMOUNTS OF 2 TO
4 INCHES AND ISOLATED HIGHER AMOUNTS TO NEAR 5 OVER SOUTHEAST
OKLAHOMA AND PARTS OF EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS.
WINTER STORM WARNINGS WILL BE CONTINUED FOR THE FAR NORTHWEST WITH
A WINTER WEATHER ADVISORY FOR MUCH OF THE CENTRAL TWO THIRDS OF
THE FORECAST AREA. LIGHTER SNOW AMOUNTS OVER THE EXTREME SOUTHERN
AREAS MAY OCCUR BUT EXPECTING ACCUMULATIONS THERE TO BE LIGHT AND
MELTING MOSTLY. THE SURFACE LOW OVER THE NORTHEAST GULF COAST
REGION ALONG WITH 85H LOW PRESSURE WAS WRAPPING MOISTURE INTO
THE LOWER MISSISSIPPI VALLEY AHEAD OF AN UPPER LEVEL LOW PRESSURE
TROUGH OVER CENTRAL TEXAS AND VORTICITY LOBE TRAILING SOUTHWEST
ACROSS S TX. IN THE COLD AIR THE RAIN WAS MIXING WITH SNOW OVER
THE WESTERN ZONES BUT LATER DURING THE DAY WILL BE CHANGING OVER
TO MOSTLY SNOW AS TEMPERATURES ALOFT COOL. IN THE AFTERNOON AND
INTO THE NIGHT AS THE UPPER TROUGH SHIFTS TO THE EAST WARP AROUND
MOISTURE WILL CONTINUE TO PRODUCE SNOW BUT THE AMOUNTS WILL BE
LIGHTER. HAVE STRAYED AWAY FROM GUIDANCE VALUES TODAY GIVEN THE
COLD AIR ALOFT AND THE CLOUD COVER AND PRECIPITATION EXPECTED.
TEMPERATURES OVERNIGHT WILL ALSO BE COLDER GIVEN SNOW COVER.
TRAVEL CONDITIONS WILL NOT BE IMPROVING OVERNIGHT WHERE SNOW
COVER AND RE FREEZING OCCURS ON WET SURFACES. WILL REMAIN COLD
THROUGH THE WEEKEND WITH WARMING ON SUNDAY BUT RAIN RETURNS
MONDAY AS ANOTHER FRONT RETURNS AND AN UPPER LEVEL LOW SWINGS
DOWN INTO THE SW AND ACROSS MEXICO. BY MID WEEK A WARMING WILL
OCCUR AS RIDGING ALOFT ADVANCES ACROSS THE CENTRAL U.S. /06/

&&

.AVIATION...

COLD FRONT HAS EXITED THE REGION INTO SE LA/COASTAL MS EARLY THIS
MORNING...WITH WIDESPREAD IFR/LOW MVFR CIGS ACROSS THE AREA IN WAKE
OF THE FRONT. UPPER TROUGH OVER WCNTRL TX CONTINUES AN EASTWARD
TREK...WITH AREAS OF A -RAIPSN MIXTURE ACROSS E TX ATTM. PRECIP.
WILL REDEVELOP NE INTO SE OK/SW AR THIS MORNING IN THE FORM OF SN
AHEAD OF THE TROUGH...WITH THE PRECIP. AREA SHIFTING E INTO SCNTRL
AR/N LA BY LATE MORNING. COLD ADVECTION AND DYNAMIC COOLING WILL
ALLOW PRECIP. TO CHANGE OVER TO SN FROM W TO E ACROSS ALL OF THE
REGION...WITH STRONG NRLY WINDS OF 10-15KTS WITH GUSTS TO 23KTS.
THIS WILL CREATE REDUCED VSBYS TO NEAR 1-3SM AT TIMES...POSSIBLY
FALLING TO 3/4SM IN THE HEAVIER SNOW/PRECIP. BURSTS. CIGS WILL
GRADUALLY LIFT/SCATTER OUT ACROSS E TX/SE OK/ADJACENT SW AR BETWEEN
18-21Z. PRECIP. SHOULD EXIT THE ELD/MLU TERMINALS BY 00Z
SATURDAY...BUT MVFR CIGS WILL HOLD THROUGH 6Z...ALTHOUGH ELEVATED
VFR CU CIGS MAY REFORM THIS EVENING IN RESPONSE TO THE NEXT
SHORTWAVE DROPPING SE INTO THE AREA. COULD SEE A FEW FLURRIES
SQUEEZED OUT OVERNIGHT WITH THE NEXT SHORTWAVE PASSAGE...BUT WILL
OMIT FROM THE UPCOMING 12Z TAFS ATTM. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  28  46  33 /  90  40  10  10
MLU  39  29  44  29 /  90  40  10  10
DEQ  33  20  39  29 /  90  20  10  10
TXK  33  24  39  31 /  90  40  10  10
ELD  35  24  43  29 /  90  40  10  10
TYR  33  26  51  40 /  90  20  10  10
GGG  34  27  46  36 /  90  20  10  10
LFK  38  30  54  37 /  90  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...AND SEVIER.

     WINTER WEATHER ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING
     ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

LA...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     WINTER WEATHER ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING
     ZONES: BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...JACKSON...LINCOLN...OUACHITA...RED RIVER...UNION
     LA...AND WEBSTER.

OK...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     WINTER STORM WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     AND RED RIVER.

     WINTER WEATHER ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING
     ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
     MARION...MORRIS...PANOLA...RUSK...SMITH...TITUS...UPSHUR...
     AND WOOD.

&&

06/15
Hazardous weather outlook, Mar 7, 6:25 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CST FRI MAR 7 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
625 AM CST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A WINTER STORM WILL BE MOVING ACROSS THE FOUR STATE REGION
TODAY AND ENDING LATE TONIGHT. A MIXTURE OF RAIN AND SNOW...AND
POSSIBLY SOME SLEET WILL SPREAD EAST ACROSS THE AREA IN ASSOCIATION
WITH AN UPPER LEVEL STORM SYSTEM AS IT COOLS TEMPERATURES
ALOFT...AND COLD AIR MOVES SOUTH. SNOW ACCUMULATIONS OF 2 TO OVER
FOUR INCHES WILL BE POSSIBLE ACROSS THE FAR NORTHWEST
GENERALLY TO THE NORTHWEST OF THE INTERSTATE 30 CORRIDOR...2 TO
3 INCHES BETWEEN THE INTERSTATE 20 TO INTERSTATE 30 CORRIDORS...
AND ONE TO TWO INCHES ALONG AND TO THE SOUTH OF THE INTERSTATE
20 CORRIDOR...AND FINALLY LESSER AMOUNTS OF ONE HALF INCH
OR LESS OVER DEEP EAST TEXAS AND WEST CENTRAL AND EAST
CENTRAL LOUISIANA. TRAVEL COULD BECOME HAZARDOUS AS THE SNOW
FALLS HEAVIER AND CONTINUES TO SPREAD EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS RETURNS DURING EARLY WEEK AS ANOTHER
STORM SYSTEM SPREAD EAST TOWARD THE AREA AND ANOTHER COLD FRONT
MOVES SOUTH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...SHOULD NOT BE NEEDED TODAY OR TONIGHT...
HOWEVER ICY CONDITIONS MAY REQUIRE ATTENTION.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather. Local standard time, as filed.

Winter Weather, Smith

When
March 7, 9:00 AM CST
Where
Smith forecast zone
Reported by
Law Enforcement
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Two inches of snow reported in Tyler, Texas.

Winter Weather, Upshur

When
March 7, 9:00 AM CST
Where
Upshur forecast zone
Reported by
Public
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Two inches of snow reported in Gilmer, Texas.

Winter Weather, Cherokee

When
March 7, 9:00 AM CST
Where
Cherokee forecast zone
Reported by
Law Enforcement
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Two inches of snow reported in Jacksonville, Texas.

Winter Weather, Titus

When
March 7, 9:00 AM CST
Where
Titus forecast zone
Reported by
Law Enforcement
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

One inch of snow was reported in Mount Pleasant, Texas.

Winter Weather, Morris

When
March 7, 9:00 AM CST
Where
Morris forecast zone
Reported by
Law Enforcement
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

One inch of snow reported in Daingerfield, Texas.

Winter Weather, Rusk

When
March 7, 10:00 AM CST
Where
Rusk forecast zone
Reported by
Law Enforcement
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

One inch of snow reported in Henderson, Texas.

Winter Weather, Angelina

When
March 7, 10:00 AM CST
Where
Angelina forecast zone
Reported by
Law Enforcement
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Two inches of snow reported in Hawkins, Texas.

Winter Weather, Angelina

When
March 7, 10:00 AM CST
Where
Angelina forecast zone
Reported by
Law Enforcement
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

One inch of snow reported in Mount Vernon, Texas.

Winter Weather, Harrison

When
March 7, 10:30 AM CST
Where
Harrison forecast zone
Reported by
Law Enforcement
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Two inches of snow reported in Nesbitt, Texas.

Winter Weather, Marion

When
March 7, 11:07 AM CST
Where
Marion forecast zone
Reported by
Law Enforcement
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Three inches of snow was measured in Jefferson, Texas.

Winter Weather, Cass

When
March 7, 12:18 PM CST
Where
Cass forecast zone
Reported by
Broadcast Media
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

One inch of snow reported in Atlanta, Texas.

Winter Weather, Angelina

When
March 7, 12:18 PM CST
Where
Angelina forecast zone
Reported by
Broadcast Media
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Three inches of snow reported in Avinger, Texas.

Winter Weather, Panola

When
March 7, 12:18 PM CST
Where
Panola forecast zone
Reported by
Broadcast Media
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

One inch of snow was reported in Carthage, Texas.

Winter Weather, Shelby

When
March 7, 12:18 PM CST
Where
Shelby forecast zone
Reported by
Broadcast Media
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Two inches of snow was reported in Timpson, Texas.

Winter Weather, Gregg

When
March 7, 12:40 PM CST
Where
Gregg forecast zone
Reported by
Public
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

One inch of snow was reported in Longview, Texas.

Winter Weather, Cass

When
March 7, 1:00 PM CST
Where
Cass forecast zone
Reported by
Broadcast Media
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Two inches of snow reported in Linden, Texas.

Winter Weather, Bowie

When
March 7, 1:04 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Three inches of snow was measured in Texarkana, Texas.

Winter Weather, Camp

When
March 7, 1:42 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

One inch of snow reported in Pittsburg, Texas.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85523, 85524, 85527, 85528, 85529, 85525, 85526, 85531, 85522, 85494, 85495, 85496, 85497, 85498, 85500, 85517, 85501, 85505.